Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 238, NWS Tulsa, OK

May 1, 2011Latimer County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 1, 2011, 2:43 PM CDT for Latimer County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2011, 2:43 PM CDT (19:43 UTC)
Expired
May 1, 2011, 3:15 PM CDT
In force
32 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Latimer County, OK

The radar

The Western Arkansas radar (KSRX), 82 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2011-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2011-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1724 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
547 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

868 
WUUS54 KTSA 011943
SVRTSA
OKC077-012015-
/O.NEW.KTSA.SV.W.0238.110501T1943Z-110501T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
243 PM CDT SUN MAY 1 2011

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LATIMER COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 315 PM CDT

* AT 241 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
  OF DAMON...MOVING NORTHEAST AT 50 MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL...
  WIND GUSTS TO 50 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...DAMON
  AND RED OAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3477 9544 3507 9513 3506 9493 3497 9493
      3495 9496 3495 9499 3493 9500 3469 9537
TIME...MOT...LOC 1943Z 227DEG 45KT 3481 9532

$$
3 follow-up statements
334 
WWUS54 KTSA 011954
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
254 PM CDT SUN MAY 1 2011

OKC077-012015-
/O.CON.KTSA.SV.W.0238.000000T0000Z-110501T2015Z/
LATIMER OK-
254 PM CDT SUN MAY 1 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR
LATIMER COUNTY...

AT 251 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PANOLA...
MOVING NORTHEAST AT 50 MPH.

STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 45 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...RED OAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING. STAY AWAY FROM 
WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3477 9544 3507 9513 3506 9493 3497 9493
      3495 9496 3495 9499 3493 9500 3469 9537
TIME...MOT...LOC 1954Z 227DEG 45KT 3490 9519

$$
502 
WWUS54 KTSA 012002
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
302 PM CDT SUN MAY 1 2011

OKC077-012015-
/O.CON.KTSA.SV.W.0238.000000T0000Z-110501T2015Z/
LATIMER OK-
302 PM CDT SUN MAY 1 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR
NORTHEASTERN LATIMER COUNTY...

AT 300 PM CDT...A STRONGE THUNDERSTORM WAS LOCATED NEAR RED OAK...
MOVING NORTHEAST AT 50 MPH.

THIS STORM HAS WEAKENED.  IF THIS TREND CONTINUES THIS WARNING WILL 
BE CANCELLED EARLY.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...RED OAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIGHTNING CONTINUES TO BE A THREAT FROM THIS STORM.  STAY INDOORS 
UNTIL THE THUNDERSTORM PASSES.

&&

LAT...LON 3491 9530 3507 9513 3506 9493 3497 9493
      3495 9496 3495 9499 3493 9500 3482 9516
TIME...MOT...LOC 2001Z 227DEG 45KT 3496 9511

$$
050 
WWUS54 KTSA 012006
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
306 PM CDT SUN MAY 1 2011

OKC077-012016-
/O.EXP.KTSA.SV.W.0238.000000T0000Z-110501T2015Z/
LATIMER OK-
306 PM CDT SUN MAY 1 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LATIMER COUNTY
EXPIRES AT 315 PM CDT...

THE THUNDERSTORM OVER NORTHEAST LATIMER COUNTY HAS CONTINUED TO 
WEAKENED BELOW SEVERE LIMITS.  THEREFORE THE SEVERE THUNDERSTORM 
WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT PREVIOUS HAIL OR WIND DAMAGE...HAVE THE NEAREST LAW
ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN TULSA.

LAT...LON 3491 9530 3507 9513 3506 9493 3497 9493
      3495 9496 3495 9499 3493 9500 3482 9516
TIME...MOT...LOC 2006Z 227DEG 45KT 3500 9505

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 2:32 PM CDT, 11 minutes earlier.

Area forecast discussion, May 1, 2:32 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
232 PM CDT SUN MAY 1 2011

.DISCUSSION...

WIDESPREAD AREA OF RAIN WITH EMBEDDED THUNDERSTORMS WILL CONTINUE
TO PUSH TO THE EAST ACROSS EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS. ADDITIONAL DEVELOPMENT SHOULD OCCUR NEAR THE 850MB
FRONT AS THE LOW LEVEL JET STRENGTHENS...MAINLY ACROSS SOUTHEAST
OKLAHOMA AND INTO WEST CENTRAL ARKANSAS LATER THIS EVENING. WELL
ABOVE NORMAL PWATS WILL CONTINUE IN THE AREA...WHICH WOULD ALLOW
FOR AT LEAST SOME ISOLATED BOUTS OF HEAVY RAIN. DIURNAL RANGE OF
TEMPERATURES WILL BE SMALL OVERNIGHT...DUE TO PERSISTENT CLOUD
COVER AND THE SHOWER/STORM ACTIVITY. SOME LOCATIONS NEAR THE
KANSAS BORDER WILL DROP INTO THE UPPER 30S.

SHOWER AND THUNDERSTORM ACTIVITY WILL INCREASE IN AREAL COVERAGE
ON MONDAY AS THE MAIN UPPER TROUGH APPROACHES. MONDAY WILL ALSO
BRING ANOTHER DAY OF VERY UNSEASONABLY COOL HIGH
TEMPERATURES...WITH HIGHS IN THE 50S AGAIN EXPECTED. THINGS WILL
CLEAR OUT FROM WEST TO EAST AS THE TROUGH SWINGS THOUGH THE AREA
LATE MONDAY AND INTO MONDAY NIGHT. TEMPERATURES WILL BEGIN TO WARM
TUESDAY.

A BOUNDARY WILL APPROACH THE AREA THURSDAY AND THURSDAY
NIGHT...WITH A VERY SMALL CHANCE OF THUNDERSTORMS ACROSS MAINLY
NORTHERN AREAS. MODELS HAVE BACKED OFF ON THIS CHANCE ON RECENT
RUNS. TEMPERATURES NEAR TO ABOVE SEASONAL NORMALS WILL RETURN FOR
THE LATTER PART OF THE WEEK AND INTO THE WEEKEND. SMALL
THUNDERSTORM CHANCES ARRIVE ONCE AGAIN FOR SATURDAY NIGHT AS A
FRONT PUSHES THROUGH THE REGION. COOLER TEMPERATURES WILL LIKELY
ARRIVE BEHIND THE FRONT FOR SUNDAY AND SUNDAY NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   40  58  38  70 /  60  60  20   0
FSM   47  55  40  67 / 100  90  70  10
MLC   44  54  40  68 /  70  90  30  10
BVO   39  58  35  69 /  40  30  10   0
FYV   41  54  36  64 /  90  90  60  10
BYV   42  52  37  63 / 100  90  70  10
MKO   42  54  38  68 /  60  90  40  10
MIO   40  58  36  66 /  60  50  20  10
F10   42  54  39  68 /  60  80  30  10
HHW   47  54  41  68 / 100  90  50  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 2 AM TUESDAY FOR OKZ049-OKZ053-OKZ069-
     OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 2 AM TUESDAY FOR ARZ002-ARZ010-ARZ011-
     ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...12
LONG TERM....22
Hazardous weather outlook, May 1, 1:04 PM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
104 PM CDT SUN MAY 1 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
104 PM CDT SUN MAY 1 2011

...FLOODING AND ISOLATED SEVERE STORMS EXPECTED THROUGH TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
 	AREA...ALONG AND SOUTH OF A LINE FROM
	BERRYVILLE TO FAYETTEVILLE TO EUFAULA.
	ONSET...THIS AFTERNOON.

FLASH FLOOD.
 	RISK...ELEVATED.
	AREA...ALONG AND SOUTH OF A LINE FROM
 	BERRYVILLE TO FAYETTEVILLE TO EUFALA.
 	ONSET...UNDERWAY.

DISCUSSION...
A FRONTAL SYSTEM REMAINS STALLED FROM CENTRAL TEXAS TO CENTRAL
ARKANSAS.  RAIN AND THUNDERSTORMS WILL CONTINUE ACROSS EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS NORTH OF THIS FRONT AS A LOW
PRESSURE SYSTEM TRACKS UP THE FRONT AND A STRONG UPPER-LEVEL
DISTURBANCE APPROACHES FROM THE WEST. ELEVATED INSTABILITY AND
VERY FAVORABLE WINDS ALOFT WILL SUPPORT THE RISK FOR ISOLATED
SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT IN SOUTHEAST
OKLAHOMA AND PARTS OF NORTHWEST ARKANSAS. HAIL WILL BE THE PRIMARY
THREAT...ALTHOUGH A FEW WIND GUSTS NEAR SEVERE LEVELS ARE
POSSIBLE IN FAR SOUTHEAST OKLAHOMA...CLOSER TO THE FRONT.

THE PROLONGED RAIN WITH EMBEDDED THUNDERSTORMS WILL RESULT IN 36
HOUR RAIN TOTALS ENDING MONDAY EVENING OF 1 TO 3 INCHES IN MUCH OF
SOUTHEAST OKLAHOMA AND PARTS OF NORTHWEST ARKANSAS. LOCAL AMOUNTS
OF 4 TO 6 INCHES IS POSSIBLE IF SEVERAL STRONG STORMS TRACK OVER
THE SAME REGION.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS NOT EXPECTED.
ACTIVATION OF LOCAL SPOTTER NETWORKS MAY BE NECESSARY IN SOUTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON AND TONIGHT.

EMERGENCY MANAGERS IN THE FLOOD OUTLOOK AREA SHOULD CLOSELY
MONITOR LOCAL CONDITIONS AND BE READY TO RESPOND TO FLOOD RELATED
ISSUES THROUGH MONDAY. A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH
OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE FRONT WILL BEGIN TO SLOWLY MOVE EAST ON MONDAY...BUT THE
POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING WILL CONTINUE IN
PARTS OF THE AREA INTO MONDAY EVENING. THIS RAIN AND THUNDERSTORM
EVENT WILL END FOR ALL AREAS BY LATE MONDAY NIGHT.

A WEAK SYSTEM COULD BRING THE RISK FOR A FEW THUNDERSTORMS TO THE
AREA ON THURSDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION. $$

In the hours before

Special weather statement, May 1, 9:36 AM CDT, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
936 AM CDT SUN MAY 1 2011

OKZ049-053-011500-
CHOCTAW OK-PUSHMATAHA OK-
936 AM CDT SUN MAY 1 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 AM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     NORTHEASTERN CHOCTAW AND CENTRAL PUSHMATAHA

AT 936 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DELA TO 7 MILES SOUTH OF SOBOL...MOVING NORTHEAST AT
50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...SOBOL...APPLE...CORINNE...DELA...RATTAN...CLOUDY AND OLETA.

THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3420 9561 3452 9511 3447 9503 3425 9503
      3424 9504 3424 9513 3416 9513 3415 9515
      3406 9515 3401 9526
TIME...MOT...LOC 1436Z 238DEG 43KT 3422 9550 3408 9524
Special weather statement, May 1, 1:54 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
154 PM CDT SUN MAY 1 2011

OKZ049-073-075-012000-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
154 PM CDT SUN MAY 1 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHEASTERN PITTSBURG...NORTHWESTERN PUSHMATAHA AND
     SOUTHWESTERN LATIMER

AT 154 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 15 MILES WEST OF
EUBANKS...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...YANUSH...CLAYTON...STANLEY...
TUSKAHOMA...KIAMICHI...EUBANKS...DUNBAR AND SARDIS.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH. RESIDENTS IN THESE
AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY IS
UPGRADED TO A WARNING.

LAT...LON 3451 9579 3452 9578 3452 9568 3459 9568
      3459 9571 3460 9572 3486 9536 3465 9514
      3430 9578 3430 9579
TIME...MOT...LOC 1854Z 230DEG 36KT 3440 9581

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:01 AM CDTSevere Thunderstorm WarningTSAChoctaw44 min
May 1, 7:14 AM CDTSpecial Weather StatementTSAPushmataha31 min
May 1, 7:35 AM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha55 min
May 1, 8:28 AM CDTSpecial Weather StatementTSALatimer47 min
May 1, 8:38 AM CDTSpecial Weather StatementTSAChoctaw67 min
May 1, 9:11 AM CDTSevere Thunderstorm WarningTSAChoctaw26 min
May 1, 9:36 AM CDTSpecial Weather StatementTSAPushmataha24 min
May 1, 11:58 AM CDTAreal Flood WarningTSAAdair, Cherokee24 hr
May 1, 1:54 PM CDTSpecial Weather StatementTSAPushmataha66 min
May 1, 3:04 PM CDTSpecial Weather StatementTSALatimer26 min
May 1, 3:17 PM CDTAreal Flood AdvisoryTSALatimer, Pittsburg, Pushmataha88 min
May 1, 3:28 PM CDTSpecial Weather StatementTSALeFlore32 min
May 1, 3:44 PM CDTSpecial Weather StatementTSAMayes, Wagoner31 min
May 1, 3:47 PM CDTSpecial Weather StatementTSAWagoner28 min
May 1, 4:04 PM CDTSevere Thunderstorm WarningTSACherokee, Delaware, Mayes26 min
May 1, 4:27 PM CDTSpecial Weather StatementTSALatimer33 min
May 1, 4:40 PM CDTAreal Flood AdvisoryTSAHaskell, Latimer, LeFlore, Pittsburg, Pushmataha, Sequoyah110 min
May 1, 5:37 PM CDTAreal Flood AdvisoryTSALeFlore, Sequoyah53 min
May 1, 6:13 PM CDTFlash Flood WarningTSAAdair, Cherokee, Haskell, Latimer, LeFlore, Pittsburg and 2 more6 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.